MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, a5: unknown/asked, but not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced, during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced, during the same procedure.Section e1 telephone number (b)(6).Section h3-other (81): the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported, that an intraocular lens (iol) had a broken haptic.And the lens was cut out.There was patient contact with the product.Through follow up, it was learned, that when the surgeon put in a lens, the defective haptic broke off inside the eye.Surgeon cut out the lens and tried to put in a secondary lens.However, the lens never came out of the loader.Therefore, a third lens was put in.Surgeon indicated, it was not the best experience overall.The lens has been discarded.No further information was provided.
 
Additional Manufacturer Narrative
Correction: upon further review of the file, it was discovered that the information previously reported "the surgeon put in a lens, the defective haptic broke off inside the eye.Surgeon cut out the lens and tried to put in a secondary lens, however, the lens never came out of the loader.Therefore a third lens was put in.Surgeon indicated it was not the best experience overall.The lens has been discarded" was inadvertently reported for the wrong file.Therefore, this supplemental report filing is to correct the comments as it is not applicable to this file.Through follow up, it was learned that the customer did not have any further information available.The lens was destroyed.No other information provided.The following section has been updated accordingly: section h6: medical device problem code: 1069 haptic damaged.Section h6: medical device problem codes: 1261 and 3191 previously reported are no longer applicable.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17419041
Report Number3012236936-2023-01929
Device Sequence Number21088977
Product Code HQL
UDI-Device Identifier05050474529052
UDI-Public(01)05050474529052(17)240123
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown